Recurrent life-threatening ventricular dysrhythmias associated with acute hydrofluoric acid ingestion: observations in one case and implications for mechanism of toxicity.

@article{Vohra2008RecurrentLV,
  title={Recurrent life-threatening ventricular dysrhythmias associated with acute hydrofluoric acid ingestion: observations in one case and implications for mechanism of toxicity.},
  author={Rais B Vohra and Larissa I. Velez and Wilfredo Rivera and Fernando L. Benitez and Kathleen A. Delaney},
  journal={Clinical toxicology},
  year={2008},
  volume={46 1},
  pages={79-84}
}
INTRODUCTION Hydrofluoric acid (HF) is a weak inorganic acid used for etching and as rust remover. Systemic toxicity is manifested as ventricular dysrhythmias. The mechanisms for these dysrhythmias are not well elucidated. CASE REPORT An 82-year-old woman ingested 8 ounces of 7% HF. Shortly after emergency department (ED) arrival, she became pulseless, developing recurrent ventricular dysrhythmias. She was defibrillated 17 times and received several doses of calcium, magnesium, and lidocaine… CONTINUE READING

Citations

Publications citing this paper.
Showing 1-10 of 14 extracted citations

Clinical and forensic signs related to chemical burns: A mechanistic approach

Burns : journal of the International Society for Burn Injuries • 2015
View 2 Excerpts

A review of treatment strategies for hydrofluoric acid burns: current status and future prospects.

Burns : journal of the International Society for Burn Injuries • 2014
View 1 Excerpt

Similar Papers

Loading similar papers…